Michigan, 2013Winter Weather in Michigan, February 10 to 11, 2013
February 10 to 11, 2013 · NWS MQT · 6 events in 5 counties and zones
A low pressure system moved from the Central Plains into the Great Lakes region bringing a widespread heavy wet snow to western and north central Upper Michigan on 2/10. Freezing rain was also reported during the event.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moved from the Central Plains into the Great Lakes region bringing a widespread heavy wet snow to western and north central Upper Michigan on 2/10. Freezing rain was also reported during the event. Lake effect snow then impacted western Upper Michigan during the day on 2/11.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 10, 10:41 AM EST, 4 hours 19 minutes earlier.
Area forecast discussion, Feb 10, 10:41 AM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1041 AM EST SUN FEB 10 2013
.UPDATE...
ISSUED AT 1040 AM EST SUN FEB 10 2013
FEW CHANGES NEEDED THIS MORNING AS WE TRACK THE APPROACHING SFC LOW
JUST WEST OF COLUMBUS KS /KOLU/ AT 15Z. THE CLOSEST BAND OF
PRECIPITATION STRETCHES FROM NEAR ST. CLOUD MN /KSTC/ SOUTHEASTWARD
THROUGH SOUTHERN WI /NEAR DECORAH WI KDEH/...MOVING NNE AROUND 45KTS.
WHILE SNOW REMAINS THE PREDOMINANT WEATHER TYPE ACROSS THE WESTERN
EDGE...THERE IS A TRANSITION TO MIXED PRECIP AND RAIN TOWARD EASTERN
MN AND WESTERN WI...WHERE PRECIPITATION LOOKS MORE CONVECTIVE WITH
POCKETS OF 45-50DBZ REFLECTIVITY. THERE WERE A FEW...MAINLY
NEGATIVE...LIGHTNING STRIKES ACROSS SW MN AROUND 13Z.
OTHERWISE...LIGHTNING HAS REMAINED WELL TO OUR S ACROSS IA AND IL.
WHILE LIGHTNING IS NOT EXPECTED AS THE SYSTEM NEARS LATER THIS
AFTERNOON...SOME OF THESE STRONGER REFLECTIVITIES WILL PRODUCE
HEAVIER PRECIPITATION...WITH 1IN/HR SNOW AMOUNTS OR GREATER OVER FAR
WESTERN UPPER MI. WILL CONTINUE TO MONITOR THE APPROACHING WINTRY MIX
OF PRECIPITATION. &&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 543 AM EST SUN FEB 10 2013
WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A WELL-DEFINED MID LEVEL
LOW LIFTING OUT OVER THE WRN PLAINS...AND 00Z RAOBS AND SFC OBS
INDICATE THAT SYSTEM HAS DEVELOPED A GOOD GULF MOISTURE CONNECTION.
THE MID LEVEL LOW WILL TRACK NE...REACHING THE UPPER LAKES MON
MORNING. ALTHOUGH MODELS ARE IN GOOD AGREEMENT ON THE TRACK OF THE
MID LEVEL LOW AND ASSOCIATED SFC LOW...FCST REMAINS A CHALLENGE
WITH RESPECT TO PTYPES AS EVAPORATIVE AND THEN DYNAMIC COOLING
BATTLE STRONG WAA. WITH THE STRONG WAA REGIME TAPPING A SOLID GULF
MOISTURE FEED...PRECIPITABLE WATER SURGES TO 250-300PCT OF NORMAL IN
THE UPPER LAKES...PROVIDING POTENTIAL FOR HVY PCPN. HOWEVER...
HEAVIEST PCPN WILL BE SHORT-LIVED (ABOUT 4-6HRS) ON THE FRONT SIDE
OF THE SYSTEM AS STRONG ISENTROPIC ASCENT RAPIDLY SHIFTS ACROSS THE
AREA PER 295K SFC WHICH SHOWS 40-50KT WINDS PERPENDICULAR TO
ISOBARS. ALTHOUGH THERE IS ABUNDANT AVBL MOISTURE...QUICK MOVEMENT
OF THIS VIGOROUS ASCENT WILL HELP KEEP PCPN TOTALS IN CHECK. NARROW
MIDLEVEL DRY SLOT PUNCHING N COULD LEAD TO SOME CONVECTIVE PCPN ON
TAIL END OF THE ISENTROPIC ASCENT/MAIN PCPN BAND THIS EVENING
(MODELS ALSO SHOW SHOWALTER INDEX FALLING CLOSE TO 0C). AS FOR
PTYPE...IT REMAINS A TOUGH CALL. FCST SOUNDINGS FROM THE NAM/GFS
SHOW TEMP PROFILE HOVERING NEAR 0C THRU A RATHER SUBSTANTIAL
LOW-LEVEL DEPTH...AND THE NAM IN PARTICULAR SHOWS SURGES OF ABOVE 0C
TEMPS AT TIMES...SUGGESTING EPISODES OF VARYING PTYPES. WITH HIGH
RES TEMP PROFILE INFO NOT AVBL FOR THE UKMET/REGIONAL
GEM/UKMET/ECMWF...USE OF 850MB TEMPS AND 1000-850MB THICKNESS DOES
NOT CLARIFY OR ADD ANY CERTAINTY TO THE PTYPE FCST. OF THOSE
MODELS...THE REGIONAL GEM IS QUITE WARM IN THE LOW-LEVELS AS IT HAS
1000-850MB THICKNESS RISING ABOVE 1300M TONIGHT ACROSS NEARLY THE
ENTIRE FCST AREA AND AS HIGH AS 1320M ACROSS THE SCNTRL/SE FCST
AREA. IF CORRECT...PCPN WOULD CHANGE TO MOSTLY RA/FZRA OVER MUCH OF
THE AREA. AT THIS POINT...WILL INCLUDE MIXED PTYPES ROUGHLY SE OF A
MARQUETTE TO CRYSTAL FALLS LINE. IT MAY BE ONE OF THOSE EVENTS WHERE
PCPN IS MOSTLY SNOW DURING PERIOD OF STRONGEST FORCING/HEAVIEST
PCPN AND THEN MORE OF A MIX OR A TRANSITION TO LIQUID PTYPES DURING
PERIODS OF LIGHT PCPN.
MIXING RATIOS SOLIDLY AROUND 4G/KG ON THE 295K SFC AND ABOUT 6 HRS
OF STRONG ISENTROPIC ASCENT SUGGEST POTENTIAL FOR AROUND 4 INCHES OF
SNOW WHERE PTYPE IS EXCLUSIVELY SNOW. THE SNOW WILL BE WET/HVY DUE
TO A NARROW AND HIGH DGZ (SNOW-TO-WATER WILL PROBABLY BE DOWN AROUND
10 TO 1). STRONGER DEEP LAYER FORCING PER QVECTORS WILL PASS ACROSS
THE NW FCST AREA...SO TOTALS THERE MAY BE HIGHER. IN FACT OVER THE
NW...SNOW AMOUNTS WILL BE CLOSE TO THE WARNING CRITERIA OF 6
INCHES/12HR FOR LOW SNOW TO WATER RATIO SNOW. LATER SHIFTS WILL NEED
TO MONITOR FOR POSSIBLE UPGRADE OF ADVY TO WARNING ACROSS THE
KEWEENAW IN PARTICULAR. AFTER THE PERIOD OF STRONG ISENTROPIC ASCENT
QUICKLY EXITS THIS EVENING...PCPN COVERAGE OVERNIGHT IS MUCH MORE
UNCERTAIN WITH NO COHERENT FORCING. IN ANY EVENT...THE PCPN SHOULD
BE MUCH LIGHTER IN THE WAKE OF THE MAIN BAND OF PCPN EXITING TO THE
N AND E THIS EVENING.
WITH THIS FCST ISSUANCE...OPTED TO INCLUDE THE REMAINDER OF THE FCST
AREA (ALGER/DELTA/MENOMINEE COUNTIES EASTWARD) IN A WINTER WX ADVY
LATE THIS AFTN/TONIGHT GIVEN THE EXPECTED MIXED PCPN AND 1-3 INCHES
OF HVY/WET SNOW IN THAT AREA.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 436 AM EST SUN FEB 10 2013
AREA WILL BE IN THE MIDDLE OF THE SYSTEM PRODUCING A VARIETY OF
WINTER PRECIPITATION TYPES. AT 12Z ON MONDAY...THE LOW SHOULD BE
CENTERED OVER SOUTH CENTRAL UPPER MICHIGAN AND SHIFTING TO THE
EAST-NORTHEAST THROUGH THE DAY. UPPER LEVEL DRY SLOT WILL BE EAST OF
THE CWA AT THE START OF THE PERIOD AND WITH THE NEARLY VERTICALLY
STACKED LOW OVER THE SOUTH CENTRAL CWA...EXPECT THE HEAVIEST
PRECIPITATION TO BE JUST TO THE NORTHWEST OF THE LOW CENTER...FROM
THE KEWEENAW THROUGH GOGEBIC COUNTY WHERE THE LOWER LEVEL NOSE OF
LINGERING WARM AIR WRAPPING NW AROUND THE LOW. MEANWHILE...THE REST
OF THE AREA WILL BE SEEING LIGHT PRECIPITATION. THINK THERE WILL BE
ENOUGH WARM AIR ON THE EAST SIDE OF THE LOW TO KEEP SOME MIXED
PRECIPITATION GOING OVER EASTERN UPPER MICHIGAN DURING THE MORNING.
AS THE LOW SHIFTS TO THE EAST AND COLDER AIR SURGES SOUTH IN THE
AFTERNOON...SHOULD SEE A FAIRLY QUICK TRANSITION TO ALL SNOW FROM
THE RAIN/FREEZING RAIN MIX.
WITH THAT COLDER AIR MOVING IN...EXPECT A TRANSITION TO LAKE
ENHANCED SNOW ON MONDAY. EXPECT IT TO OCCUR IN THE NORTH WIND
FAVORED LOCATIONS DURING THE LATE MORNING OVER THE WEST AND THEN
OVER THE EAST IN THE AFTERNOON. WITH MUCH OF THE CLOUD AT THE BOTTOM
OR BELOW THE DGZ FOR MUCH OF MONDAY...DON/T THINK THE SNOW RATIOS
WILL COME UP MUCH FROM THE 10-12 TO 1 RANGE UNTIL LATER IN THE
AFTERNOON WHEN COLDER AIR ARRIVES. ANOTHER 2-4 INCHES IN THE FAVORED
LOCATIONS OUT WEST SEEMS REASONABLE FOR MONDAY...WITH A DUSTING TO 2
INCHES IN OTHER LOCATIONS. AS FOR WINDS...THE TRACK OF THE LOW
SHOULD LIMIT THE AMOUNT OF ENHANCEMENT FROM THE PRESSURE RISE/FALL
COUPLET SINCE THE WINDS WILL BE PERPENDICULAR TO IT. THAT BEING
SAID...NORTHERLY WINDS SHOULD BE ON THE INCREASE THROUGH THE DAY
FROM WEST TO EAST AS COLDER AIR INCREASES THE LOW LEVEL LAPSE RATES.
THINK THE HIGHEST GUSTS WILL BE RIGHT ALONG THE LAKE SUPERIOR
SHORELINE AND WILL PROBABLY SEE A COUPLE HOUR PERIOD OF GUSTS IN THE
30-35MPH RANGE.
MONDAY NIGHT INTO TUESDAY...H900 TEMPS AROUND -13C WILL BE ENOUGH TO
HOLD ONTO LAKE ENHANCED/EFFECT SNOW INTO MONDAY EVENING. BUT...THE
APPROACHING HIGH PRESSURE RIDGE WILL BE INCREASING THE DRY AIR AND
SUBSIDENCE THROUGH THE NIGHT AND LOWER INVERSION HEIGHTS. IN
ADDITION...EXPECT WARMER AIR TO ALSO MOVE SOUTHEAST INTO THE AREA
AND REDUCE THE LAKE INSTABILITY. THUS...EXPECT THE INTENSITY OF THE
SNOW TO DIMINISH THROUGH THE NIGHT WITH JUST LINGERING LIGHT SNOW
SHOWERS BY TUESDAY MORNING IN THE FAVORED NORTHWEST WIND SNOW
BELTS. CLOUDS WILL BE ON THE DECREASE THROUGH TUESDAY AFTERNOON WITH
THE SURFACE RIDGE STARTING TO SHIFT TO THE EAST AND LOWER LEVEL
WINDS BACKING TO THE WEST-SOUTHWEST. THIS IS IN RESPONSE TO THE NEXT
SURFACE TROUGH THAT WILL BE CROSSING THE AREA TUESDAY NIGHT INTO
WEDNESDAY MORNING AS THE MORE DOMINATE SOUTHERN STREAM JET REMAINS
OVER THE SOUTHERN THIRD OF THE CONUS. BEST MOISTURE/FORCING WITH
THIS TROUGH AND SHORTWAVE LOOK TO STAY OVER THE NORTHEAST HALF OF
LAKE SUPERIOR...BUT MAY BRUSH THE KEWEENAW AND FROM MARQUETTE TO
NEWBERRY ON WEDNESDAY.
EXTENDED RANGE MODELS BEGIN TO DIVERGE AFTER THIS POINT...AS A
NORTHERN STREAM WAVE DIVES SOUTHEAST OUT OF ALBERTA AND INTO THE
NORTHERN PLAINS ON WEDNESDAY. THIS WAVE CONTINUES TO DRIVE TO THE
SOUTHEAST AND TRIES TO MERGE/PHASE WITH THE STRONGER SOUTHERN
STREAM. 00Z GFS IS ON THE FARTHER NORTH AND LESS PHASED
SOLUTION...WHILE THE 12Z ECMWF IS THE FARTHEST SOUTHEAST AND THE 12Z
GEM IS IN BETWEEN. 00Z GEM/ECMWF DID TREND CLOSER TO THE GFS
SOLUTION...SO WILL FOLLOW A GENERALLY BLEND AND HAVE THE ASSOCIATED
SURFACE LOW TRACK THROUGH WISCONSIN. WOULD EXPECT SOME SHOWERS TO BE
AFFECTING THE AREA ON THURSDAY AND WILL CONTINUE MENTION OF
CHANCE/SLIGHT POPS. AFTER THURSDAY...GFS/GEM WRAP THE LOW UP AND
HAVE IT SLOWLY DEPART THE GREAT LAKES REGION THROUGH FRIDAY
NIGHT...WHILE THE ECMWF QUICKLY SLIDES IT EAST. WILL SPLIT THE
DIFFERENCE AND HIGHLIGHT CHANCE POPS FOR MUCH OF THE AREA AND
ESPECIALLY OVER THE LAKE EFFECT REGIONS SINCE THERE WILL BE A
NORTHERLY COMPONENT TO THE WINDS AS H850 TEMPS FALL TO 14C ON
FRIDAY. HIGH PRESSURE RIDGE WILL THEN TRY TO MOVE IN FOR FRIDAY
NIGHT INTO SATURDAY AND HAVE GRADUALLY DIMINISHED THE LAKE EFFECT
POPS.
AFTER THE ABOVE NORMAL TEMPERATURES THROUGH WED/THURS...EXPECT A
TRANSITION BACK TO MORE NORMAL TEMPERATURES FOR FRIDAY AND INTO THE
FIRST PART OF NEXT WEEK.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 641 AM EST SUN FEB 10 2013
AT KIWD...IFR CIGS SHOULD RISE SLIGHTLY TO LOW MVFR THIS MORNING AS
DOWNSLOPING E-SE WINDS STRENGTHEN. AT KCMX...EXPECT LOW MVFR CIGS TO
PREVAIL INTO THE AFTN. ALTHOUGH UPSLOPING S-SE WINDS SHOULD WORK TO
MAINTAIN IFR CIGS AT KSAW INTO THE AFTN...SOMEWHAT DRIER AIR WORKING
INTO THE AREA MAY ALLOW CIGS TO RISE TO LOW MVFR. THIS AFTN...
ATTENTION SHIFTS TO LOW PRES ADVANCING NE FROM THE CNTRL PLAINS.
BAND OF PCPN...POSSIBLY MDT/HVY...WILL SWING NE...AFFECTING ALL
TERMINALS FOR SEVERAL HRS DURING THE LATE AFTN/EARLY EVENING. PCPN
SHOULD BE IN THE FORM OF SNOW...BUT SOME PL IS POSSIBLE AT KSAW.
LIFR CONDITIONS ARE LIKELY TO PREVAIL AS THIS MAIN BAND OF PCPN
LIFTS THRU THE AREA. LATER EVENING/OVERNIGHT...LIGHTER AND PROBABLY
MORE INTERMITTENT PCPN IS EXPECTED THOUGH CONDITIONS WILL LIKELY
REMAIN IFR/LIFR. SOME -FZDZ/-FZRA MAY OCCUR AT KSAW DURING THE
NIGHT.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 436 AM EST SUN FEB 10 2013
A LOW PRESSURE SYSTEM EXITING THE CENTRAL PLAINS WILL MOVE INTO THE
UPPER GREAT LAKES REGION LATE TONIGHT AND THEN SHIFT EAST ON MONDAY
AFTERNOON. THIS WILL LEAD TO INCREASING EAST-NORTHEAST FLOW OVER
WESTERN LAKE SUPERIOR AND EXPECT GALES TO 40KTS THIS AFTERNOON AND
EVENING. THUS...HAVE ISSUED A GALE WARNING FOR LSZ162/263. THEN AS
THE WINDS TURN TO THE NORTH TONIGHT...EXPECT GALES TO 35-40KTS OVER
THE WEST AND NORTH CENTRAL LAKE THROUGH MONDAY. THERE MAY BE GALES
OVER THE EASTERN LAKE MONDAY AFTERNOON...BUT CONFIDENCE WASN/T HIGH
ENOUGH TO ISSUE A GALE WARNING. A HIGH PRESSURE RIDGE WILL DIMINISH
THE WINDS MONDAY NIGHT INTO TUESDAY.
A SURFACE TROUGH WILL MOVE ACROSS LAKE SUPERIOR TUESDAY NIGHT AND
WEDNESDAY...SHIFTING WINDS TO THE WEST BUT KEEPING THEM BELOW
20KTS. A WEAK LOW PRESSURE SYSTEM WILL THEN MOVE OUT OF THE DAKOTAS
ON WEDNESDAY NIGHT AND INTO WISCONSIN ON THURSDAY.
FREEZING SPRAY IS EXPECTED MONDAY AND MONDAY NIGHT OVER MUCH OF
LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY FROM 4 PM EST /3 PM CST/ THIS AFTERNOON
TO 7 AM EST /6 AM CST/ MONDAY FOR MIZ006-007-012>014-085.
WINTER WEATHER ADVISORY FROM 4 PM EST /3 PM CST/ THIS AFTERNOON
TO 7 AM EST /6 AM CST/ TUESDAY FOR MIZ002-009.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM EST
MONDAY FOR MIZ001-003>005-084.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 10 AM CST
MONDAY FOR MIZ010-011.
LAKE SUPERIOR...
GALE WARNING FROM 3 PM EST /2 PM CST/ THIS AFTERNOON TO 10 AM
EST /9 AM CST/ MONDAY FOR LSZ162.
GALE WARNING FROM 7 AM TO 7 PM EST MONDAY FOR LSZ264.
GALE WARNING FROM 3 PM THIS AFTERNOON TO 4 PM EST MONDAY FOR
LSZ263.
LAKE MICHIGAN...
NONE.
&&
UPDATE...KF
SHORT TERM...ROLFSON
LONG TERM...SRF
AVIATION...ROLFSON
MARINE...SRFHazardous weather outlook, Feb 10, 4:54 AM EST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
454 AM EST SUN FEB 10 2013
MIZ001>007-009>014-084-085-111200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
454 AM EST SUN FEB 10 2013 /354 AM CST SUN FEB 10 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM EXITING THE CENTRAL PLAINS TODAY WILL TRACK
THROUGH THE UPPER GREAT LAKES ON MONDAY. SNOW OR MIXED PRECIPITATION
ASSOCIATED WITH THIS LOW WILL OVERSPREAD WEST AND CENTRAL UPPER
MICHIGAN THIS AFTERNOON AND EVENING. UP TO A HALF FOOT OF WET...HEAVY
SNOW WILL FALL LATE THIS AFTERNOON AND TONIGHT OVER THE NORTHWEST
HALF OF UPPER MICHIGAN...WITH MIXED PRECIPITATION AND LESS SNOW
SOUTHEAST OF A LINE FROM IRON MOUNTAIN TO MARQUETTE. SEE THE LATEST
WINTER WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AS THE LOW MOVES TO THE EAST ON MONDAY AND COLDER AIR
RETURNS...EXPECT MODERATE LAKE EFFECT SNOW SHOWERS TO IMPACT AREAS
NEAR LAKE SUPERIOR FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT. SEE
THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
PLEASE SEND REPORTS OF SNOW OR MIXED PRECIPITATION THAT FALL THIS
AFTERNOON THROUGH MONDAY TO THE MARQUETTE NATIONAL WEATHER SERVICE.
LSZ162-240>251-263>267-111200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
454 AM EST SUN FEB 10 2013 /354 AM CST SUN FEB 10 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
EASTERLY GALES TO 40 KNOTS ARE EXPECTED THIS AFTERNOON AND EVENING
OVER WESTERN LAKE SUPERIOR. NORTHERLY GALES TO 35 KNOTS ARE EXPECTED
LATE TONIGHT OVER WESTERN LAKE SUPERIOR. SEE THE LATEST MARINE
WEATHER MESSAGE AND OPEN LAKE FORECAST FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NORTH GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED OVER PORTIONS OF
WESTERN AND CENTRAL CENTRAL LAKE SUPERIOR ON MONDAY. SEE THE LATEST
MARINE WEATHER MESSAGE AND OPEN LAKE FORECAST FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-111200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
454 AM EST SUN FEB 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
SRF
Winter Weather, Marquette
- When
- February 10, 3:00 PM EST to 7:00 PM EST
- Where
- Marquette forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
A 0.1 inch of freezing rain was observed at the Marquette National Weather Service office. Additionally, several car accidents near Marquette were reported as a result of the freezing rain.
Winter Weather, Keweenaw
- When
- February 10, 5:00 PM EST to 8:00 PM EST
- Where
- Keweenaw forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
Moderate to heavy snow was observed by several spotters across Keweenaw County. Observers near Mohawk and Lac La Belle measured 3.0 inches of snow in approximately 3 hours.
Winter Weather, Northern Houghton
- When
- February 10, 5:00 PM EST to February 11, 7:00 AM EST
- Where
- Northern Houghton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
An observer near Chassell measured 3.4 inches of snow in just over 12 hours. The observer also reported a 0.1 inch of mixed sleet and freezing rain.
Winter Weather, Ontonagon
- When
- February 10, 6:00 PM EST to February 11, 7:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
Moderate to heavy snow was observed in Paulding and 8 miles west southwest of Ontonagon. The observer west southwest of Ontonagon reported 3 inches of snow in 3 hours between 7 PM EST and 9 PM EST. The observer in Paulding measured 4 inches of snow over 14 hours.
Winter Weather, Gogebic
- When
- February 11, 5:00 AM CST to 5:30 PM CST
- Where
- Gogebic forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
The observer near Bessemer estimated 4 to 6 inches of moderate lake effect snowfall.
Winter Weather, Keweenaw
- When
- February 11, 8:00 AM EST to 8:00 PM EST
- Where
- Keweenaw forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
Observer at Mohawk measured 4.1 inches of lake effect snow over 12 hours.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, February 10, 201374 injured · $39 million · EF4 · 29 events
- Blizzard in South Dakota, February 10 to 11, 20131 death · 24 events
- Winter Weather in Wisconsin, February 10, 20131 death · $20,000 · 1 event
- Hail and Damaging Winds in Texas, February 10, 2013$636,000 · 1.75 in hail · 25 events
- Tornadoes and Flash Flooding in Alabama, February 10 to 11, 2013$145,000 · EF1 · 10 events
- Tornadoes in Mississippi, February 10, 2013$175,000 · EF1 · 3 events
- Tornado and Damaging Wind in Texas, February 10, 20131 injured · $53,000 · EF0 · 2 events
- High Wind in Tennessee, February 10 to 11, 2013$33,000 · 74 kt wind · 6 events
- Blizzard and Winter Weather in South Dakota, February 10 to 11, 201322 events
- Winter Storm in Minnesota, February 10 to 11, 201316 events
- Damaging Winds in Alabama, February 10 to 11, 2013$16,000 · 50 kt wind · 5 events
- Heavy Snow in Minnesota, February 10 to 11, 201314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432479, 432480, 432482, 432481, 432483, 432484.